Mania associated with cycloserine


ÇAKMAK S. , Bal U., Gelegen V., KARATAŞ KARAKUŞ G. , Tamam L.

CUKUROVA MEDICAL JOURNAL, cilt.41, ss.79-81, 2016 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 41
  • Basım Tarihi: 2016
  • Doi Numarası: 10.17826/cutf.254643
  • Dergi Adı: CUKUROVA MEDICAL JOURNAL
  • Sayfa Sayısı: ss.79-81

Özet

Cycloserine is a broad spectrum antibiotic agent commonly used as a second-line treatment for patients with multi-drug resistant pulmonary and extrapulmonary tuberculosis and associated with many neuropsychiatric adverse events. Mania is rarely reported in this context. We report a case of 38-year-old male diagnosed as Pott disease and developed manic symptoms while on second line anti-tubercular treatment for multi-drug resistant pulmonary and extrapulmonary tuberculosis. We related these manic symptoms with cycloserine. The patient remitted significantly in one week period after discontinuation of cycloserine and initiation of antipsychotic treatment. This case emphasizes that manic switch or exacerbation of psychosis can occur in early or late stage of treatment and that the necessity of periodic psychiatric evaluation before and during the treatment.